Alert archive / Nevada / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 4, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jun 3, 2008, 4:38 PM PDT for Elko County, Nevada. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2008, 4:38 PM PDT (23:38 UTC)
- Expired
- Jun 3, 2008, 5:45 PM PDT
- In force
- 67 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County Elko County, NV
The radar
The Salt Lake City radar (KMTX), 155 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.6 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2572 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KLKN 032339
SVRLKN
NVC007-040045-
/O.NEW.KLKN.SV.W.0004.080603T2338Z-080604T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
438 PM PDT TUE JUN 3 2008
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL ELKO COUNTY IN NORTHEAST NEVADA...
THIS INCLUDES THE CITIES OF...WEST WENDOVER...PEQUOP SUMMIT...
OASIS...MONTELLO...CLOVER VALLEY...
* UNTIL 545 PM PDT
* AT 435 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CLOVER VALLEY...AND MOVING
EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OASIS BY 515 PM PDT...
WEST WENDOVER BY 645 PM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4107 11401 4092 11403 4091 11400 4084 11400
4065 11402 4064 11403 4070 11509 4107 11519
4132 11402
TIME...MOT...LOC 2338Z 262DEG 39KT 4089 11501
$$
RCM/REA2 follow-up statements
000
WWUS55 KLKN 032351
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
451 PM PDT TUE JUN 3 2008
NVC007-040045-
/O.CON.KLKN.SV.W.0004.000000T0000Z-080604T0045Z/
ELKO NV-
451 PM PDT TUE JUN 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM PDT
FOR EAST CENTRAL ELKO COUNTY...
AT 447 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WELLS...MOVING EAST
AT 45 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4107 11401 4092 11403 4091 11400 4084 11400
4065 11402 4064 11403 4070 11509 4107 11519
4132 11402
TIME...MOT...LOC 2351Z 262DEG 39KT 3766 11468
$$
RCM/REA000
WWUS55 KLKN 040040
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
540 PM PDT TUE JUN 3 2008
NVC007-040048-
/O.EXP.KLKN.SV.W.0004.000000T0000Z-080604T0045Z/
ELKO NV-
540 PM PDT TUE JUN 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ELKO COUNTY
EXPIRES AT 545 PM PDT...
THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED. SEVERE WEATHER IS NO LONGER AN IMMEDIATE THREAT TO EAST
CENTRAL ELKO COUNTY.
LAT...LON 4107 11401 4092 11403 4091 11400 4084 11400
4065 11402 4064 11403 4070 11509 4107 11519
4132 11402
TIME...MOT...LOC 0038Z 262DEG 39KT 3530 11390
$$
RCMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:32 PM PDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 3, 2:32 PM PDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 232 PM PDT TUE JUN 3 2008 .SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL APPROACH AND SLIDE ACROSS THE GREAT BASIN OVER THE NEXT 36 HOURS BRINGING WIDESPREAD PRECIPITATION TO NORTHERN NEVADA. THIS LOW WILL SLIDE OUT OF THE AREA BY THE END OF THE WEEK...ALLOWING HIGH PRESSURE AND WARMER TEMPERATURES TO RETURN TO THE SILVER STATE. && .SHORT TERM...TONIGHT THROUGH THURSDAY. FIRST SHORTWAVE MOVING ACROSS NORTHERN NV AT THIS TIME BRINGING SHOWERS AND SOME ISOLATED THUNDERSTORMS TO AREA MAINLY ALONG AND NORTH OF I-80. EXPECT THIS AREA OF PRECIP TO MOVE OUT OF THE STATE DURING THE EVENING WITH A SHORT BREAK BEFORE THE MAIN DISTURBANCE DIVES OUT OF OR AND A CUTOFF LOW DEVELOPS. SHOULD SEE PRECIP SPREADING ACROSS NORTHERN HALF OF CWA BETWEEN 06Z-12Z. BEST DYNAMICS WILL MOVE INTO AREA DURING THE DAY WED AS LEFT EXIT REGION OF 140+KT JET MOVES INTO CENTRAL NV AIDING IN STRONG UPPER LEVEL DIVERGENCE. WENT WITH LIKELY TO CATEGORICAL POPS HWY 50 NORTH THROUGH ELKO COUNTY. WENT SLIGHT CHANCE TO CHANCE SOUTH OF HWY 50. SNOW LEVELS ACROSS ELKO AND HUMBOLDT COUNTY WILL BE BETWEEN 6000-7000FT. COULD SEE A FEW INCHES OF SNOW IN THE RUBIES AND HIGHER ELEVATIONS OF NORTHERN ELKO COUNTY. HIGHS TOMORROW WILL BE 10 TO 20 DEGREES COOLER THAN TODAY WITH NORTHERN AREAS BEING MAINLY IN THE UPPER 40S AND 50S WITH SOME AREAS ACROSS THE FAR SOUTH GETTING INTO THE MID 60S. THE UPPER LOW WILL BE MOVING INTO THE ROCKIES WED NIGHT BUT WILL STILL SEE SOME SCATTERED SHOWERS OVER EASTERN THIRD OF CWA THROUGH THE EVENING HOURS. MAY SEE SOME PATCHY VALLEY FOG THU MORNING. EXPECT TO SEE SOME RIDGING MOVING INTO THE GREAT BASIN FOR THU. SKIES WILL BE MOSTLY SUNNY TO PARTLY CLOUDY WITH TEMPERATURES REBOUNDING INTO THE 60S TO MID 70S. JMG && .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. THE EXTENDED RANGE BEGINS WITH AN UPPER-LEVEL SHORTWAVE RIDGE ACROSS THE REGION THURSDAY EVENING...BUT THIS QUICKLY MOVES EASTWARD AS ANOTHER CLOSED LOW MOVES INTO BRITISH COLUMBIA FROM THE EASTERN PACIFIC. TRAILING SHORTWAVE TROUGH AND COLD FRONT WILL MOVE ACROSS THE CWA LATER FRIDAY INTO SATURDAY...SO DECIDED TO ADD IN SOME SLIGHT CHANCE POPS ACROSS THE NORTHERN PORTION OF THE CWA ON FRIDAY...AND ACROSS THE EASTERN PORTION OF THE CWA ON FRIDAY NIGHT AND SATURDAY. THE TROUGH STARTS MOVING OUT SUNDAY...SO LEFT THE FORECAST MOSTLY DRY FOR NOW. ZONAL FLOW LOOKS TO DOMINATE BY TUESDAY...SO ALSO KEPT THIS PERIOD DRY. TEMPERATURES WILL BE WARMER ON FRIDAY AHEAD OF THE COLD FRONT...THEN COOL OFF SEVERAL DEGREES ON SATURDAY. SUNDAY WILL START WARMING UP AGAIN AS THE TROUGH STARTS MOVING OUT...WITH TEMPERATURES RETURNING TO NORMAL FOR MONDAY AND TUESDAY AS THE FLOW BECOMES MORE ZONAL ALOFT. RCM && .AVIATION...VFR CONDITIONS WILL PREDOMINATE MOST OF TONIGHT...THOUGH KEKO AND KWMC MAY EXPERIENCE BRIEF MVFR OR EVEN IFR CONDITIONS DUE TO SPOTTY SHOWERS AND THUNDERSTORMS. MORE WIDESPREAD PRECIPITATION WEDNESDAY MORNING WILL LIKELY RESULT IN MVFR CONDITIONS FOR SEVERAL HOURS AT KWMC...AND POSSIBLY KEKO. VFR CONDITIONS SHOULD CONTINUE TO PERSIST AT KELY AND KTPH THROUGH THE BALANCE OF TOMORROW. RCM && .FIRE WEATHER...A STRONG UPPER LOW WILL BE MOVING ACROSS THE REGION OVER THE NEXT COUPLE OF DAYS BRINGING MUCH COOLER TEMPERATURES AND A GOOD CHANCE FOR PRECIPITATION...ESPECIALLY NORTH OF HWY 50. WINDS WILL BE INCREASING WED TO 15-25 MPH WITH GUSTS TO 40 MPH. WARMER TEMPERATURES WILL RETURN FOR THU AS AN UPPER RIDGE STARTS TO BUILD INTO THE REGION. WINDS WILL BE MUCH LIGHTER AS WELL FOR THU AS AN AREA OF HIGH PRESSURE AT THE SURFACE MOVES IN FROM THE WEST. JMG .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Jun 3, 3:28 PM PDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 328 PM PDT TUE JUN 3 2008 NVZ030>037-041200- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 328 PM PDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STRONG UPPER LOW WILL BRING A COLD FRONT THROUGH THE REGION ON WEDNESDAY. THIS STORM SYSTEM WILL BRING THE CHANCE FOR SNOW TO ELEVATIONS ABOVE 6000 FEET ACROSS HUMBOLDT AND ELKO COUNTIES WEDNESDAY. ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE IN THE RUBY MOUNTAINS WITH ONLY AN INCH OR 2 EXPECTED BELOW 7000 FEET. AS THE STORM SYSTEM MOVES OUT WEDNESDAY NIGHT...LOW TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S IN THE VALLEYS OF NORTHERN AND AND CENTRAL NEVADA. ANYBODY WITH SENSITIVE PLANTS SHOULD TAKE THE PROPER PRECAUTIONS TO PROTECT THEM. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JMG
In the hours before
Local storm report, Jun 3, 4:06 PM PDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
406 PM PDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND GST ELKO 40.84N 115.76W
06/03/2008 M63.00 MPH ELKO NV ASOS
&&
RCMThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 4:00 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 45 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.